I was diagnosed with Graves Disease on 4/13/05. I have been taking propanolol 10 mg. 2x day. and methimazole 5 mg. a day, but have been taking 10 mg. a day. when first diagnosed, my liver enzymes and white blood cell count was high, so the Dr. started my out with low doses of methimazole. By AST is normal, my ALT is still high, 71, but initially was 104.0. My white blood cell count was 3.4/low and now is 3.7, still low. On 7/12/05, My Endo. tried to raise my methimazole to 10 mg. 2x a day. I tried that, but just in 3 days of raising the methimazole, i had a stomach ache and loose bowel movements. I have also starated to get canker sore in my mouth. My Dr. has recommeded Radioactive Iodine. I am scared, and I know a friend who had this, and she is still not feeling well 5 yrs. later. I also have 2 children that I would have a hard time being away from. Should I give the methimazole more time? It doesn't seem as though my stomach can take any more than 10 mg. 1 x daily.
I as well have Graves disease and the first medication I was prescribes was methimazole. After taking it for about a year my thyroid panel showed very little progress at which time My doctor prescribed PTU. I have been taking it for about 3 1/2 yrs and during that time it has made a much greater impact.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.